Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 5, 2009, 2:11 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 2:11 PM CDT (19:11 UTC)
- Expired
- Aug 5, 2009, 3:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:10 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 5, 2:10 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT WED AUG 5 2009 .DISCUSSION... SCATTERED SHOWERS/STORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF OKLAHOMA THIS AFTERNOON. SHOWERS AND STORMS WILL REMAIN POSSIBLE INTO TONIGHT. INSTABILITY AND SHEAR WILL MAKE SEVERE STORMS POSSIBLE THROUGH THIS EVENING. MEANWHILE... FRONT CONTINUES TO MOVE SOUTH ACROSS CENTRAL OK EARLY THIS AFTN. THE FRONT IS EXPECTED TO EVENTUALLY STALL LATER THIS AFTN. FRONT WILL GRADUALLY LIFT NORTH THURSDAY... EVENTUALLY MOVING INTO KANSAS. WITH BOUNDARY STILL IN THE FA THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TOMORROW. OTHERWISE... HOT TEMPS WILL CONT ACROSS A GOOD PORTION OF THE FA AGAIN THURSDAY. OVERALL...UPR RIDGE WILL CONTINUE TO GRADUALLY SHIFT EAST INTO THE SOUTHEAST U.S. BY THIS WEEKEND. THIS WILL TAKE THE EDGE OFF OF TEMPERATURES OVER THE WEEKEND WITH HIGHS IN MOST PLACES REMAINING BELOW THE CENTURY MARK. MODELS INDICATE MAYBE A WEAK DISTURBANCE MOVING FROM THE GULF INTO THE SOUTHERN PLAINS ON THE WEST SIDE OF THE RIDGE LATE THIS WEEKEND. IF THIS OCCURS... WOULD LIKELY BRING SOME MOISTURE TO THE AREA AT THE LEAST... WHICH WOULD LEAD TO MORE HUMID CONDITIONS. SHOWERS AND STORMS MAY ALSO DEVELOP WITH THIS DISTURBANCE ACROSS PORTIONS OF THE FA. HOWEVER... WILL KEEP FORECAST DRY FOR NOW. MODELS SHOW RIDGE THEN BUILDING BACK WEST OF THE RIDGE WITH THE HIGH EVENTUALLY BECOMING CENTERED OVER THE SOUTHERN ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 98 76 98 / 30 20 10 0 HOBART OK 75 102 77 101 / 30 10 10 0 WICHITA FALLS TX 74 104 78 104 / 30 10 10 0 GAGE OK 69 102 73 100 / 30 10 10 0 PONCA CITY OK 72 94 77 97 / 20 20 10 0 DURANT OK 74 98 75 97 / 30 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
Hazardous weather outlook, Aug 5, 11:45 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED AUG 5 2009
OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED AUG 5 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MUCH OF NORTHERN INTO CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE FROM
CHEYENNE... TO ANADARKO... TO DUNCAN AND MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 10 PM.
IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS MAY DAMAGE CARS...ROOFS...AND
VEGETATION. WIND GUSTS TO 70 MPH MAY DAMAGE OUT-BUILDINGS AND
TREES...AND ALSO TOPPLE POWER POLES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A WEAK COLD FRONT LOCATED ACROSS NORTHERN OKLAHOMA AT MIDDAY IS
EXPECTED TO MOVE SLOWLY SOUTH THIS AFTERNOON AND EVENING. WITH
AFTERNOON HEATING...INSTABILITY WILL INCREASE...ESPECIALLY IN THE
VICINITY OF THE FRONT WHERE SOMEWHAT BETTER LOW LEVEL MOISTURE WILL
POOL. CONVERGENCE ALONG THE FRONT COMBINED WITH THE HOT TEMPERATURES
WILL LIKELY BE SUFFICIENT TO OVERCOME THE CAP AND ALLOW FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE COMBINATION
OF INSTABILITY AND DEEP LAYER SHEAR WILL BE FAVORABLE FOR SEVERE
STORM DEVELOPMENT ACROSS THE SLIGHT RISK AREA...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THE STORMS MAY CONTINUE INTO THE
OVERNIGHT HOURS AIDED BY A STRENGTHENING LOW LEVEL JET.
PROBABILITY TABLE...
VALID THROUGH 500 AM CDT THURSDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR....40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER OVER PARTS OF NORTHERN AND
CENTRAL OKLAHOMA THURSDAY MORNING...BUT CHANCES FOR SEVERE STORMS
WILL BE LOW. THUNDERSTORM CHANCES WILL BE LIMITED THE REMAINDER OF
THE PERIOD AS AN UPPER LEVEL RIDGE BUILDS EASTWARD INTO THE SOUTHERN
PLAINS.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL CONTINUE THROUGH THE EARLY PART OF NEXT WEEK.
THOSE WHO ARE PARTICULARLY SENSITIVE TO THE COMBINATION OF VERY WARM
TEMPERATURES AND HIGH HUMIDITY SHOULD TAKE APPROPRIATE PRECAUTIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY MORNING.
II/03/30In the hours before
Special weather statement, Aug 5, 12:31 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT WED AUG 5 2009
OKZ026-051745-
LINCOLN OK-
1231 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SPARKS AT 1231 PM
CDT...MOVING SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
LAT...LON 3547 9666 3547 9672 3557 9687 3571 9673
3563 9660 3547 9661
30Special weather statement, Aug 5, 12:37 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1237 PM CDT WED AUG 5 2009 OKZ032-051800- HUGHES OK- 1237 PM CDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF HOLDENVILLE AT 1238 PM CDT...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LAT...LON 3507 9607 3488 9618 3503 9645 3515 9637 30
Special weather statement, Aug 5, 12:59 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1259 PM CDT WED AUG 5 2009
OKZ031-051815-
SEMINOLE OK-
1259 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF WEWOKA AT
1259 PM CDT...MOVING SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE... ALONG WITH
FREQUENT LIGHTNING.
LAT...LON 3513 9644 3512 9650 3530 9672 3541 9661
3526 9644
30Special weather statement, Aug 5, 1:06 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT WED AUG 5 2009
OKZ048-051830-
ATOKA OK-
106 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 106 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH BRIEF
HEAVY RAIN AND FREQUENT LIGHTNING.
PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
LAT...LON 3436 9597 3458 9609 3463 9609 3469 9596
3469 9591 3462 9587 3461 9587 3460 9586
3447 9577 3445 9578
30Special weather statement, Aug 5, 1:30 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
130 PM CDT WED AUG 5 2009
OKZ048-051845-
ATOKA OK-
130 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER ATOKA RESERVOIR AT 130 PM
CDT...MOVING SOUTH AT 20 MPH. OTHER STRONG THUNDERSTORMS EXTEND
ALONG THE LINE FROM ATOKA RESERVOIR TO NEAR REDDEN.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
LAT...LON 3436 9579 3432 9606 3451 9612 3452 9609
3455 9609 3460 9582
..SPEG.Special weather statement, Aug 5, 1:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 132 PM CDT WED AUG 5 2009 OKZ012-013-019-051845- LOGAN OK-GARFIELD OK-NOBLE OK- 132 PM CDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...LOGAN AND NOBLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF COVINGTON AT 133 PM CDT...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARFIELD...LOGAN AND NOBLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3625 9730 3612 9749 3633 9770 3645 9753 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 53 min |
| Aug 5, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 60 min |
| Aug 5, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Noble, Payne | 57 min |
| Aug 5, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Garvin, Johnston and 4 more | 62 min |
| Aug 5, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Johnston, Love, Marshall, Murray | 60 min |
| Aug 5, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 47 min |
| Aug 5, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 57 min |
| Aug 5, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| Aug 5, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.